Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

On contraceptive pill. Feeling nauseous. Missing periods. Spotting started after taking tripheme. Any thoughts?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 979 Questions
Hi, i got my period on 2nd august, I'm using a contraception pill called Nordette 28, have been using it for 5 months, i initially complained about feeling nauseous while using it, but my doctor said it will settle. 2 days ago i went to see my dr re: a script for Nexium HP7 as i have had tests done that show i have helicobactor pylori/peptic ulcer, this is my second course of HP7 (first course taken a month ago). At the doctor i was telling her that i had Nausea for 8 days a week ago and dont know why, I called my Gastroenterologist and advised him of my symptoms and he recommended another course of HP7 and to continue nexium until i go back to see him in 2 months. Now i went to my G.P for the script and she said, "lets change your contraception pill too" so she put me on tripheme. The problem now is, when i was at my doctors, she asked when my last period was, i told her i have it at the moment. Not realising it was my 8th day of period so i didnt mention it. My period usually come on the 3rd day of Lactose pills, usually around for 5-6 days XXXXXXX This time i got it 4 days while still on the active pills and continued to take those 4 pills day by day during my period. when i got to the lactose pills i stopped (usually don't take them, count 7 days and start active pill again). This is 10 days later and i still have my period, brown discharge and looks like it was coming to an end. This morning i got up to the toilet to find Bright red blood, like spotting. I took the new pill Tripheme this morning (Active pill), hoping bleeding may slow down, but every time i go to the toilet and wipe, i still have bright red blood. Is this suppose to happen? I've been getting light cramps, like period pain, I'm not pale, not having difficulty breathing, i've been able to take care of my 2 babies, and doing house work normally with little dis-comfort. Just the fresh bleeding is happening. My pad doesn't get soaked, it's mainly when i wipe. Please help
Posted Thu, 30 Aug 2012 in Menstruation and Miscarriage
Answered by Dr. Minoo Bhagia 24 minutes later

Thanks for writing to us

This type of bleeding is called dysfunctional uterine bleeding and can be due irregularity in taking the pills or changing the pills

Nexium is esomeprazole , given in gastritis or ulcer and it has nothing to do with your bleeding problem.

You can get an ultrasound done to see any endometrial thickness.

Get your heamoglobin levels done

I would suggest you to use an IUCD like mirena coil as you are having two children

It is a progesterone releasing IUD and gives good results in irregular cycles

Till then you can take tranexamic acid along with iron tablets

Continue your other drugs for gastric disorder

Best wishes

Any further query is most welcome
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor